Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Swollen lymph nodes
Apr 8, 2007

Hello. I have had HIV for a little over a year. I started meds about 10 months ago (sustiva/truv) and have an undectable vl. After intitial exposure, I had swollen lymph nodes in my head and neck. I continue to have a pair of swollen lymph nodes in the front part of my neck. I had a CT scan last summer that showed the lymph nodes were enlarged but my doctor described the results as "clear." Should I worry that these nodes don't go away? Is it dangerous for these nodes to just hang around forever? Thanks.

Response from Dr. Young

Thanks for your post.

Having generalized enlarged lymph nodes is not uncommon among persons with HIV infection, particularly among those who are not on antiretroviral therapy. The size of the nodes tends to decrease once treatment has been initiated.

The important thing is to distinguish the "reactive" lymph nodes of HIV from other conditions, including lymphoma. To the end, it's entirely reassuring that your doctor has done a CT scan to look for evidence of larger, more significant nodes elsewhere.

So, it would seem that you fall into the enlarged, but not pathologically-so lymph node category. At this point, I wouldn't be too concerned. Just keep an eye on the size and consistency of the nodes that you can feel. Should this change, by all means let your doctor know. Overall though, I'd focus on maintaining your adherence to your regimen and enjoy your returning health.

Best of luck, BY



Previous
Reinfection and VL Tests
Next
sustiva, truvada

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement